Letters

Mesalazine toxicity

BMJ 1994; 308 doi: https://doi.org/10.1136/bmj.308.6927.533b (Published 19 February 1994) Cite this as: BMJ 1994;308:533
  1. D Honeybourne
  1. Department of Thoracic Medicine, Dudley Road Hospital, Birmingham B18 7QH.

    EDITOR, - The case reported by A G Lim and K R Hine, in which a patient developed a reaction to mesalazine, 1 prompts me to describe a case.

    A 30 year old woman presented with a five week history of bilateral pleuritic chest pain. She had increasing shortness of breath (though no wheezing), a non-productive cough, and intermittent fevers and had lost 7 kg in weight. She had a 14 year history of ulcerative colitis, which had remained quiescent for 18 months. Her drug treatment consisted of oral mesalazine 800 mg twice …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe